Alert archive / Texas / Excessive Heat Warnings in 2023

Excessive Heat Warning 21, NWS Austin/San Antonio, TX

August 17, 202328 counties in Texas

NWS Austin/San Antonio, TX issued this excessive heat warning at Aug 17, 2023, 1:47 PM CDT for 28 counties in Texas. It took effect at Aug 18, 2023, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 17, 2023, 1:47 PM CDT (18:47 UTC)
In effect from
Aug 18, 2023, 12:00 PM CDT
Expired
Aug 18, 2023, 9:00 PM CDT
In force
9 hr
Issued by
NWS Austin/San Antonio, TX
All 28 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Williamson County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 29 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 6.8 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2023-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1278 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2023-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1278 J/kg
Mixed-layer CIN
-191 J/kg
Mixed-layer LCL
1344 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

874 
WWUS74 KEWX 171847
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
147 PM CDT Thu Aug 17 2023

TXZ171>173-184>194-203>209-219>225-180900-
/O.NEW.KEWX.EH.W.0021.230818T1700Z-230819T0200Z/
/O.CON.KEWX.EH.W.0020.000000T0000Z-230818T0200Z/
Llano-Burnet-Williamson-Edwards-Real-Kerr-Bandera-Gillespie-
Kendall-Blanco-Hays-Travis-Bastrop-Lee-Uvalde-Medina-Bexar-Comal-
Guadalupe-Caldwell-Fayette-Frio-Atascosa-Wilson-Karnes-Gonzales-
De Witt-Lavaca-
Including the cities of Llano, Burnet, Georgetown, Rocksprings, 
Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, 
San Marcos, Austin, Bastrop, Giddings, Uvalde, Hondo, 
San Antonio, New Braunfels, Seguin, Lockhart, La Grange, 
Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, 
and Hallettsville
147 PM CDT Thu Aug 17 2023

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 9 PM CDT
FRIDAY...

* WHAT...For the first Excessive Heat Warning, dangerously hot
  conditions with maximum temperatures up to 110. For the second
  Excessive Heat Warning, dangerously hot conditions with maximum
  temperatures up to 110.

* WHERE...Portions of south central Texas.

* WHEN...For the first Excessive Heat Warning, until 9 PM CDT 
  this evening. For the second Excessive Heat Warning, from noon 
  to 9 PM CDT Friday.

* IMPACTS...Extreme heat and humidity will significantly increase
  the potential for heat related illnesses, particularly for those
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

TXZ183-202-217-218-228-180900-
/O.NEW.KEWX.HT.Y.0036.230818T1700Z-230819T0200Z/
/O.CON.KEWX.HT.Y.0035.000000T0000Z-230818T0200Z/
Val Verde-Kinney-Maverick-Zavala-Dimmit-
Including the cities of Del Rio, Brackettville, Eagle Pass, 
Crystal City, and Carrizo Springs
147 PM CDT Thu Aug 17 2023

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM CDT FRIDAY...

* WHAT...For the first Heat Advisory, maximum temperatures up to
  110. For the second Heat Advisory, maximum temperatures up to
  110.

* WHERE...Val Verde, Kinney, Maverick, Zavala and Dimmit 
  Counties.

* WHEN...For the first Heat Advisory, until 9 PM CDT this 
  evening. For the second Heat Advisory, from noon to 9 PM CDT 
  Friday.

* IMPACTS...Hot temperatures and high heat indices may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
3 follow-up statements
265 
WWUS74 KEWX 180223
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
923 PM CDT Thu Aug 17 2023

TXZ171>173-184>194-203>209-219>225-181030-
/O.EXP.KEWX.EH.W.0020.000000T0000Z-230818T0200Z/
/O.CON.KEWX.EH.W.0021.230818T1700Z-230819T0200Z/
Llano-Burnet-Williamson-Edwards-Real-Kerr-Bandera-Gillespie-
Kendall-Blanco-Hays-Travis-Bastrop-Lee-Uvalde-Medina-Bexar-Comal-
Guadalupe-Caldwell-Fayette-Frio-Atascosa-Wilson-Karnes-Gonzales-
De Witt-Lavaca-
Including the cities of Llano, Burnet, Georgetown, Rocksprings, 
Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, 
San Marcos, Austin, Bastrop, Giddings, Uvalde, Hondo, 
San Antonio, New Braunfels, Seguin, Lockhart, La Grange, 
Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, 
and Hallettsville
923 PM CDT Thu Aug 17 2023

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT
FRIDAY...
...EXCESSIVE HEAT WARNING HAS EXPIRED...

* WHAT...Dangerously hot conditions with maximum  temperatures up
  to 110.

* WHERE...Portions of south central Texas.

* WHEN...From noon to 9 PM CDT Friday.

* IMPACTS...Extreme heat and humidity will significantly  
  increase the potential for heat related illnesses, particularly 
  for those working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

TXZ183-202-217-218-228-181030-
/O.EXP.KEWX.HT.Y.0035.000000T0000Z-230818T0200Z/
/O.CON.KEWX.HT.Y.0036.230818T1700Z-230819T0200Z/
Val Verde-Kinney-Maverick-Zavala-Dimmit-
Including the cities of Del Rio, Brackettville, Eagle Pass, 
Crystal City, and Carrizo Springs
923 PM CDT Thu Aug 17 2023

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM CDT FRIDAY...
...HEAT ADVISORY HAS EXPIRED...

* WHAT...Maximum temperatures up to 110.

* WHERE...Val Verde, Kinney, Maverick, Zavala and Dimmit 
  Counties.

* WHEN...From noon to 9 PM CDT Friday.

* IMPACTS...Hot temperatures and high heat indices may cause 
  heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
139 
WWUS74 KEWX 181316
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
816 AM CDT Fri Aug 18 2023

TXZ171>173-184>194-203>209-219>225-190200-
/O.CON.KEWX.EH.W.0021.230818T1700Z-230819T0200Z/
Llano-Burnet-Williamson-Edwards-Real-Kerr-Bandera-Gillespie-
Kendall-Blanco-Hays-Travis-Bastrop-Lee-Uvalde-Medina-Bexar-Comal-
Guadalupe-Caldwell-Fayette-Frio-Atascosa-Wilson-Karnes-Gonzales-
De Witt-Lavaca-
Including the cities of Llano, Burnet, Georgetown, Rocksprings, 
Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, 
San Marcos, Austin, Bastrop, Giddings, Uvalde, Hondo, 
San Antonio, New Braunfels, Seguin, Lockhart, La Grange, 
Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, 
and Hallettsville
816 AM CDT Fri Aug 18 2023

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON TODAY TO
9 PM CDT THIS EVENING...

* WHAT...Dangerously hot conditions with maximum temperatures up 
  to 110. 

* WHERE...Portions of south central Texas.

* WHEN...From noon to 9 PM CDT Friday.

* IMPACTS...Extreme heat and humidity will significantly 
  increase the potential for heat related illnesses, 
  particularly for those working or participating in outdoor 
  activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

TXZ183-202-217-218-228-190200-
/O.CON.KEWX.HT.Y.0036.230818T1700Z-230819T0200Z/
Val Verde-Kinney-Maverick-Zavala-Dimmit-
Including the cities of Del Rio, Brackettville, Eagle Pass, 
Crystal City, and Carrizo Springs
816 AM CDT Fri Aug 18 2023

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT
THIS EVENING...

* WHAT...Maximum temperatures up to 110.

* WHERE...Val Verde, Kinney, Maverick, Zavala and Dimmit 
  Counties.

* WHEN...From noon to 9 PM CDT Friday.

* IMPACTS...Hot temperatures and high heat indices may cause 
  heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
486 
WWUS74 KEWX 181820
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
120 PM CDT Fri Aug 18 2023

TXZ171>173-191>194-204>209-219>221-223-191145-
/O.NEW.KEWX.EH.W.0022.230819T1800Z-230820T0200Z/
/O.CON.KEWX.EH.W.0021.000000T0000Z-230819T0200Z/
Llano-Burnet-Williamson-Hays-Travis-Bastrop-Lee-Medina-Bexar-
Comal-Guadalupe-Caldwell-Fayette-Frio-Atascosa-Wilson-Gonzales-
Including the cities of Llano, Burnet, Georgetown, San Marcos, 
Austin, Bastrop, Giddings, Hondo, San Antonio, New Braunfels, 
Seguin, Lockhart, La Grange, Pearsall, Pleasanton, Floresville, 
and Gonzales
120 PM CDT Fri Aug 18 2023

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM 1 PM TO 9 PM CDT
SATURDAY...

* WHAT...Dangerously hot conditions with temperatures of around 
  or in excess of 105 degrees.

* WHERE...Portions of south central Texas.

* WHEN...For the first Excessive Heat Warning, until 9 PM CDT 
  this evening. For the second Excessive Heat Warning, from 1 PM 
  to 9 PM CDT Saturday.

* IMPACTS...Extreme heat and humidity will significantly increase
  the potential for heat related illnesses, particularly for those
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

TXZ184>190-203-222-224-225-191145-
/O.NEW.KEWX.HT.Y.0037.230819T1800Z-230820T0200Z/
/O.CON.KEWX.EH.W.0021.000000T0000Z-230819T0200Z/
Edwards-Real-Kerr-Bandera-Gillespie-Kendall-Blanco-Uvalde-Karnes-
De Witt-Lavaca-
Including the cities of Rocksprings, Leakey, Kerrville, Bandera, 
Fredericksburg, Boerne, Blanco, Uvalde, Karnes City, Cuero, 
and Hallettsville
120 PM CDT Fri Aug 18 2023

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 1 PM TO 9 PM CDT SATURDAY...

* WHAT...For the Excessive Heat Warning, dangerously hot
  temperatures of around or in excess of 105 degrees. For the Heat
  Advisory, temperatures of around 103 to 105 degrees expected.

* WHERE...Portions of south central Texas.

* WHEN...For the Excessive Heat Warning, until 9 PM CDT this 
  evening. For the Heat Advisory, from 1 PM to 9 PM CDT Saturday.

* IMPACTS...Extreme heat and humidity will significantly increase
  the potential for heat related illnesses, particularly for those
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

TXZ183-202-217-218-228-190200-
/O.CON.KEWX.HT.Y.0036.000000T0000Z-230819T0200Z/
Val Verde-Kinney-Maverick-Zavala-Dimmit-
Including the cities of Del Rio, Brackettville, Eagle Pass, 
Crystal City, and Carrizo Springs
120 PM CDT Fri Aug 18 2023

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Temperatures up to around 110 degrees.

* WHERE...Val Verde, Kinney, Maverick, Zavala and Dimmit 
  Counties.

* WHEN...From noon to 9 PM CDT Friday.

* IMPACTS...Hot temperatures and high heat indices may cause 
  heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this excessive heat warning went out at Aug 17, 12:46 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Aug 17, 12:46 PM CDT, 1 hour 1 minute before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
1246 PM CDT Thu Aug 17 2023

...New AVIATION...

.SHORT TERM...
(Today through Friday)
Issued at 224 AM CDT Thu Aug 17 2023

Hot conditions continue today and Friday. Several CAMs were
indicating a possibility of very isolated showers late this
afternoon across the Hill Country, but most locations will remain
dry. Temperatures are increasing today and Friday as as the ridge to
the north expands and strengthens and low level flow turns southwest
to southeast. Record high temperatures are expected. Most areas will
be back into Excessive Heat Warning criteria today and again Friday.
An increased fire danger will also continue (see fire weather
discussion below). Residents are encouraged to continue to take
proper precautions if outdoors to reduce risk of heat related
illness as well as exercise extreme care with outdoor activities
that could inadvertently cause a wildfire.

&&

.LONG TERM...
(Friday night through Wednesday)
Issued at 224 AM CDT Thu Aug 17 2023

The likely coolest temperatures in the long term will come early
Saturday morning as high pressure, light winds, clear skies all
combine to bring lows into the upper 60s in a couple locations in
the Hill Country. Most of the area will still be in the 70s though.
Excessive heat will continue over the weekend, especially over
northeastern portions of the area. Highs should reach 99-107
Sat/Sun. Fire weather concerns will continue as well, with a mix of
Red Flag Warnings and Fire Danger Statements expected.

The upper ridge is still progged to strengthen through the weekend
to 600dm by Sunday night near the NE/IA/MO/KS region. On the south
side of this ridge, a weak tropical wave will propagate from E to W,
and may arrive somewhere along the W/NW gulf coast on Tuesday. High
temperatures will be a touch cooler Monday relative to the weekend,
but some heat headlines will still be needed over the east half of
the region. The NHC is still holding onto a 20% chance that this
wave could develop into a Tropical Depression over the next 7 days.
Ensemble guidance remains a bit disparate, with the 00Z GEFS backing
off significantly on rain chances despite a wetter operational run.
Meanwhile the 00Z ECMWF continues to hint at a track into SE TX that
would keep western and central portions of our region much drier.
Although some good rains remain possible, I've opted to pull back
some on NBM POPs so as not to give false hope for relief until the
picture becomes more clear. Slight chance to chance pops spread into
the region from the SE Monday night into Tuesday, and continue into
Wednesday, though the system may be pushed out to our NW quickly
Wednesday by the upper ridge center sliding south per both the GFS
and CMC.

Ultimately, the potential is still there for some beneficial rains
in excess of 1-2" for parts of the area, but it's still far too soon
to be advertising this kind of relief given our expanding/worsening
drought and the potential for little to no rain. FWIW, the 00Z ECMWF
ensemble, which is much wetter than the GEFS, depicts only 30-50%
probabilities of >0.5" for much of the region, The good news is that
fire weather concerns will begin to lessen by Tuesday, and the
likelihood of much of the region finally experiencing another sub-
100 degree day is increasing Tue/Wed, so we'll look forward to that.
Temperatures are likely to warm right back up though just beyond the
valid forecast period.

&&

.AVIATION...
(18Z TAFS)
Issued at 1241 PM CDT Thu Aug 17 2023

VFR conditions are forecast for area airports through this cycle.
Southeast to south winds 6 to 11 knots with gusts up to 21 knots
especially mid evening are anticipated with the passage of the
seabreeze.

&&

.FIRE WEATHER...
Issued at 224 AM CDT Thu Aug 17 2023

Low afternoon humidity in the teens to mid 20s is again forecast
today and Friday. 20-foot wind speeds this afternoon will be 5-10
mph for most areas, however some gusts to 15 mph are forecast. We do
expect an increase in wind speeds to 10-15 mph with gusts to 20 mph
this evening behind the sea-breeze, and there may be an hour or two
window where fire weather conditions reach critical before RH can
recover. We will re-issue the Fire Danger Statement for this
afternoon and evening given the critically dry to extremely dry
fuels. Wind speeds are forecast to increase Friday during the
afternoon and evening, and a Red Flag Warning could be required.
Residents across all of South Central Texas are urged to continue to
exercise extreme extra care with outdoor activities that could
inadvertently ignite wildfires.

&&

.CLIMATE...
Issued at 224 AM CDT Thu Aug 17 2023

Record High Temperatures

                    8/17  8/18  8/19  8/20  8/21
Austin Camp Mabry   107   109   107   106   107
Austin Bergstrom    105   104   106   105   104
Del Rio             109   107   108   106   105
San Antonio         104   105   108   107   104

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              78 108  77 107 /   0   0   0   0
Austin Bergstrom Intl Airport  76 106  75 104 /   0   0   0   0
New Braunfels Muni Airport     76 107  75 105 /   0   0   0   0
Burnet Muni Airport            77 107  76 105 /   0   0   0   0
Del Rio Intl Airport           81 110  80 107 /   0   0   0   0
Georgetown Muni Airport        79 107  78 105 /   0   0   0   0
Hondo Muni Airport             75 106  74 104 /   0   0   0   0
San Marcos Muni Airport        75 106  74 104 /   0   0   0   0
La Grange - Fayette Regional   76 106  76 104 /   0   0   0   0
San Antonio Intl Airport       78 106  77 104 /   0   0   0   0
Stinson Muni Airport           77 107  77 105 /   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Excessive Heat Warning until 9 PM CDT this evening for Atascosa-
Bandera-Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Edwards-
Fayette-Frio-Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-
Lavaca-Lee-Llano-Medina-Real-Travis-Uvalde-Williamson-Wilson.

Excessive Heat Warning from 1 PM to 9 PM CDT Friday for Atascosa-
Bandera-Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Edwards-
Fayette-Frio-Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-
Lavaca-Lee-Llano-Medina-Real-Travis-Uvalde-Williamson-Wilson.

Heat Advisory until 9 PM CDT this evening for Dimmit-Kinney-
Maverick-Val Verde-Zavala.

Heat Advisory from 1 PM to 9 PM CDT Friday for Dimmit-Kinney-
Maverick-Val Verde-Zavala.

&&

Short-Term...17
Long-Term...Brady
Aviation...17
Hazardous weather outlook, Aug 17, 3:22 AM CDT, 10 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
322 AM CDT Thu Aug 17 2023

TXZ171>173-183>194-202>209-217>225-228-180900-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
322 AM CDT Thu Aug 17 2023

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Dangerously hot temperatures are expected this afternoon and
early evening across South Central Texas. Excessive Heat Warnings
and Heat Advisories are in effect today. There remains a high
risk for heat related illnesses for those spending extended time
outdoors and not taking proper precautions.

Near-critical fire weather conditions are expected this afternoon
and evening. Residents across all of South Central Texas are
urged to continue to exercise extreme care with outdoor activities
that could inadvertently cause a wildfire.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Dangerously hot temperatures and heat index values are expected
each afternoon into early evening across South Central Texas
through the weekend. There remains a high risk for heat related
illnesses for those spending extended time outdoors and not taking
proper precautions.

Near-critical to critical fire weather conditions are expected
each afternoon and evening through the weekend. Residents across
all of South Central Texas are urged to continue to exercise
extreme care with outdoor activities that could inadvertently
cause a wildfire.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 1:47 PM CDTHeat AdvisoryEWXDimmit, Kinney, Maverick, Val Verde, Zavala31 hr

Nearby

Excessive Heat Warnings in Texas, 2023Every excessive heat warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.